Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes diarrhea with mucus in stool?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3775 Questions
Question
Diarrhea x 4 days - no nausea, fever, or cramps. Now strings and small clumps of white tissue-like substance in formed stool. No other symptoms. Would you tell me what could be causing this? Thanks
Posted Tue, 19 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Ivo Ditah 28 minutes later
Brief Answer:
No need to get worried right now!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this finding in your stool that you have reported. For now, it Is very non specific and would be difficult to tell what this is. I believe it is a transient observation with no major pathological significance that would resolve spontaneously without the need of any aggressive medical intervention.

For now, monitor to see if it persists or new symptoms set in that may be more guiding towards identifying the cause and orienting investigations. Drink enough fluids as to replace that lost through frequent and watery stools. This will prevent dehydration which is the most feared complication of diarrhea.

I hope you find the above helpful. feel free to ask for more information and clarifications. I wish you well and do keep me updated about this observed difference in your stools.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor